Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

What causes chest pain and pain in hand with high BP?

Jun 2015
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 3337 Questions
I have chest discomfort/pain on right side from last 15 weeks , have high BP, I usually feel this pain with movement of right hand. I was a normal smoker 6-7 months back . left smoking, had X-ray few months back, report was negative doctor says its anxiety? not feeling the pain or discomfort while breathing. gained 11 kg weight in last 3-4 months. I am suffering with Gas also. I do feel pain in back some time
Posted Thu, 20 Mar 2014 in Medicines and Side Effects
Answered by Dr. Polash Sannigrahi 1 hour later
Brief Answer: Gastrointestinal cause Detailed Answer: Hello XXXXXXX Thanks for your query. Normal findings on X ray & absence of discomfort while breathing rules out any Respiratory cause for your symptoms. However, given the history that you have a high BP, an ECG should be done to rule out any Cardiovascular pathology. The symptoms as mentioned in your post can be attributed to production & accumulation of gas in the stomach, which can be secondary to increased acid formation. The reason for increased acid production can be Stress/ Anxiety (as suspected by your Doctor), inappropriate diet & lifestyle methods or infection associated with a type of bacteria called Helicobacter pylori (H pylori). Other than the basic investigations like complete blood count, estimation of serum electrolytes & blood glucose, Lipid profile & Thyroid profile, certain specific investigations such as Endoscopy & Ultrasound scan of abdomen will be helpful in detecting any pathology in the Gastrointestinal tract. Symptomatic relief can be obtained with intake of: 1. Proton pump inhibitors (which prevent acid formation in stomach) like Omeprazole, Pantoprazole,etc. to be taken twice a day, half an hour before meals. 2. Antacid gel can also be taken after meals for the same. 3. Regular intake of Anti hypertensive medications to keep the BP in control. It is also needed that you take certain precautions regarding your diet & lifestyle, such as: 1. Take soft, plain, non-spicy foods 2. Drink lots of water to maintain adequate hydration 3. Avoid consuming irritating substances such as acidic & rich foods, caffeine, nicotine, and alcohol. 4. Have your meals regularly and at appropriate time of the day. Do not skip breakfast & never stay hungry. 5. Keep away stress, think positive. 6. Exercise regularly & practice meditation. 7. Avoid medicines like Ibuprofen, Diclofenac, etc for pain relief. They may further aggravate the condition. 8. Avoid staying awake late at nights. Get sufficient sleep. There is no need to worry, you will be fine. Please let me know if I can clarify further. Wishing a good health. Take care.
Above answer was peer-reviewed by
Follow-up: What causes chest pain and pain in hand with high BP? 1 hour later
Had lipid profiling LDL- 142.2mg/dl Non HDL 138mg/dl S.Triglyceraides 169 mg/dl, Serum Cholestrol 200mg/dl , ecg report is normal, Thyroid profile normal, ultrasound of kidney, abdomen is normal.
Answered by Dr. Polash Sannigrahi 46 hours later
Brief Answer: Anxiety induced symptoms- Gastritis Detailed Answer: Hello XXXXXXX Thanks for your follow up query. 1. Taking into consideration that your ECG, Thyroid profile & Ultrasound scan are within normal limits, the symptoms can be attributed to Stress/Anxiety & Gastritis. 2. The lipid profile shows an increased level of LDL (Dyslipidemia). In the background of Hypertension & Dyslipidemia, Stress/Anxiety can act as a risk factor for Cardiovascular complications. So, you need to avoid stress. Kindly follow the medications & lifestyle measures as mentioned in my previous answer. Wishing a good health. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor